Oesophageal pyomyositis in an intravenous drug user.

@article{Lin2014OesophagealPI,
  title={Oesophageal pyomyositis in an intravenous drug user.},
  author={Frank Cheau-Feng Lin and Kee Ching G. Jeng and Stella Chin-Shaw Tsai},
  journal={Interactive cardiovascular and thoracic surgery},
  year={2014},
  volume={19 5},
  pages={
          867-8
        }
}
  • F. Lin, K. Jeng, S. Tsai
  • Published 1 November 2014
  • Medicine
  • Interactive cardiovascular and thoracic surgery
An inflammatory or infectious disease of the oesophagus occurring in tissue layers beneath but sparing the mucosa may pose a diagnostic challenge. Bacterial pyomyositis has been previously reported occurring mostly in the skeletal muscle. Pyomyositis involving the gastrointestinal tract is extremely rare, and may easily be misdiagnosed due to its nonspecific clinical features. We report a case of an intravenous drug user who presented with oesophageal pyomyositis. Early computed tomography… 

Figures from this paper

References

SHOWING 1-7 OF 7 REFERENCES
Community-acquired methicillin-resistant Staphylococcus aureus pyomyositis in an intravenous drug user.
TLDR
A case of community-acquired methicillin-resistant Staphylococcus aureus (CA-MRSA) pyomyositis in an IDU is described and to the authors' knowledge this is the first reported case of CA- MRSA pyomyposis in the UK.
Rapidly propagating descending necrotizing mediastinitis as a consequence of intravenous drug use.
TLDR
The case of an intravenous drug user who presented with rapidly propagating acute pericarditis and DNM as the early presentations of pyomyositis of the sternocleidomastoid muscle and deep neck infection is reported.
Bacterial, Fungal, Parasitic, and Viral Myositis
TLDR
Infectious myositis may be caused by a broad range of bacterial, fungal, parasitic, and viral agents and therapy is based on the clinical presentation and the underlying pathogen.
Skin and soft tissue infections in injection drug users
TLDR
There are conflicting data regarding the impact of HIV and human T-cell lymphotrophic virus II infection on the risk of SSTIs in IDUs; however, an expanding body of evidence suggests that immunosuppressive effects of the drugs themselves may play a role.
Skin and Soft Tissue Infections in Injection Drug Users.
Pyomyositis in intravenous drug abusers: report of a unique case and review of the literature.
  • P. Hsueh, T. Hsiue, W. Hsieh
  • Medicine
    Clinical infectious diseases : an official publication of the Infectious Diseases Society of America
  • 1996
Community-acquired methicillin-resistant Staphylococcus aureus pyomyositis in an intravenous drug
  • user. J Med Microbiol
  • 2006